I'm struggling for some time feeling most uncomfortable condition after I take the medicine viz. Syncapone 150 -(this is the combination

of Carbidopa, Levodopa and Entacapone tablets). For a while I can't make out which is going on in my brain. Even I can't understand. I get scared! My Neurologist could not give satisfactory explanation. I continue to suffer. I think I should stop the medication and go for Natural Ayurvedic medicines. I get unbearable pain. Would you mind taking up this question with experts for the advise? Shall appreciate prompt response.

Last edited by

15 Replies

  • Is Entacapone the only medication that you are on? There are many that are usually used before this is introduced.

  • My Neurologist is a very Senior Doctor. I have full faith in him. He has suggested this medicine. So I continued.

  • I am worried that in your first post you said you would stop your medication and take on Natural Ayurvedic medicines. Stopping Parkinson's medication suddenly and without medical supervision can be very dangerous. Please take care.

  • Many thanks for your good advise. Ayurveda doctors also advise not to stop medication abruptly, but it can be totally stopped later on. Let us wait and watch.

  • if your neurologist cannot give an explanation, I would try another neurologist. Is your doctor a movement disorder specialist or a generalist in neurology? have you used cardidopa/levidopa with out the Entacapone? There are other drugs that can be used in conjunction, as well.

    With the pain, where is it (muscles, joints, etc), how long does it last, etc. Some muscular pain from rigidity can be reduced by exercise and rolling out the muscles. Depending on what you are experiencing, there are often alternatives or combinations of alternatives to look at. Good luck!

  • Yes, what kind of pain? What type of PD do you have? tremor or non-tremor? I have a lot of pain too which wears off as meds kick in. But sometimes gets worse while meds are taking effect. I'm 73 dx for 10 years on sinimet 7. The pain I have is dystonia in muscles. Exercise, massage and rest all help. Plus diet since part of my pain is abdominal dystonia. I had to go off the entacapone because it made me MORE CONSTIPATED! (sorry if TMI)

  • I have tremors and stiffness.You have similar experience. I have tried massage therapy and it has given good result. But nowadays expert massagers are not easily available. Giving massage treatment is the best answer for PD patients.Any PD medicine gives rise to constipation.

  • Thanks for the response. I'm not sure, but he is a generalist in neurology. Earlier I have used Syndopa and Comtan. I am getting muscles pain, it remains for some time and then it goes away.

  • caring for yourself is a wholistic thing, in that we have to have a program (exercise, keeping fit, diet, sleep, rest, participation in a PD group recommended, and medications. Some meds take a while to get used to. I echo what others have said but need to say that I have little or no faith in alternative treatments like Ayurvedic meds. Stick with the ones which are tested in labs. Those will have been through rigorous double blind studies to weed out the placebo effect.

  • Many thanks. I also agree with your observation. But just to get satisfaction, the use of alternative medicine is deployed. The treatment of Ayurvedic medicine, Naturopathy treatment and YOGA, exercise, are giving some relief. Therefore its best, I believe.

  • Quote from PatientsLikeMe evaluation:

    "Carbidopa, entacapone, and levodopa may cause hallucinations (the sensation of hearing or seeing something that is not there). Call your doctor if you experience hallucinations." Does this fit in with your brain fog after taking meds? It is very important not to come off any meds suddenly & without consulting your doctor. Further reading indicates that this combination may take around 2 months to make a discernible difference. It may be a chore to deal with each of your other symptoms but it should make life more tolerable. Treatments I have used to control pain: Tramadol, co-codamol (muscular & joint pain) Amtryptiline (generalised pain). Also acupuncture & hypnotherapy which have both been successful. General fitness & suitable exercise are always helpful: to be unfit is to give PD an unfair advantage.

  • For the second time today, I am in full agreement with quirkyme, Good luck

    Kind regards

  • Cgamin

    I added entacopone to sinimet and it did not suit me at all. It gave me back pain in the morning and generally made my off times worse and also made my tremor bad for about 20 mins after each dose and like Pat the constipation!. It suites some people i know. You say you feelbad after taking syncapone so i wonder how long have you taken it, how much and why did you add it to sinemet .

  • The medication you are speaking of is a combination of Sinemet + entacapone.

    Sinemet is a combination of the amino acid levodopa, the precursor to dopamine, and carbidopa (trade name for) an enzyme called l aromatic amino acid decarboxylase inhibitor, which inhibits the conversion of levodopa in the body to dopamine. As a consequence the levodopa is not converted into dopamine in the body and passes the blood brain barrier into the brain to be converted into dopamine - it raises the effectiveness of dopamine. Entacapone is another enzyme called catechol-o-methyltransverase inhibitor, which has a similar function as carbidopa and inhibits the conversion of levodopa into dopamine in the body. Entacapone is used to moderate/eliminate 'off' periods when Sinemet/levodopa/carbidopa stops working. This statement assumes you have been on L-dopa/sinemet for a while and have been having problems with the drug. So Syncapone 150 tries to relieve a dopamine deficiency and prevent/minimize sinemet 'off' times. I hope this helps.

  • My husband is generally worse a while after taking his Sinemet , also on Roprinirole .

    For instance last week he had six pretty good days , yesterday he was away switched off and out of it all day very confused hallucinating seeing things , generally reaching out to eat imaginary food .

    Fingers x today so far so good but not holding my just about to give his pills and watch this space ..

You may also like...